Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 341, NWS Nashville, TN

June 23, 2006Coffee County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 23, 2006, 1:08 PM CDT for Coffee County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2006, 1:08 PM CDT (18:08 UTC)
Expired
Jun 23, 2006, 1:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Coffee County, TN

The radar

The Northeast Alabama radar (KHTX), 63 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 231809
SVROHX
TNC031-231845-
/O.NEW.KOHX.SV.W.0341.060623T1808Z-060623T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
108 PM CDT FRI JUN 23 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN COFFEE COUNTY IN TENNESSEE

* UNTIL 145 PM CDT

* AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER CENTRAL COFFEE
  COUNTY...NEAR MANCHESTER...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE OVER...
  RURAL EASTERN COFFEE COUNTY BETWEEN NOW AND 145 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3557 8608 3537 8608 3536 8588 3559 8594

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:33 AM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 23, 10:33 AM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 AM CDT FRI JUN 23 2006

.DISCUSSION...ALL OF MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF
SEVERE WEATHER TODAY. THE SURFACE MAP AT 15Z SHOWS A COLD FRONT
STRETCHED ALONG THE OHIO VALLEY WITH, OF COURSE, THE MID STATE RIGHT
IN THE MIDDLE OF A RIPE, UNSTABLE MARITIME TROPICAL AIR MASS.

THE MORNING SOUNDING FROM OHX, MODIFIED FOR A MAXIMUM TEMPERATURE OF
91 DEGREES, SHOWS A LIFTED INDEX OF -7, WITH A POSITIVE AREA OF
2,652 J/KG, AND A K-INDEX OF 38. PRECIPITABLE WATER IS A RESPECTABLE
1.66 INCHES. THERE IS VIRTUALLY NO LOW-LEVEL WIND SHEAR, WHICH ISNT
SURPRISING IN THE SUMMER, MEANING THAT THE SEVERE THREAT IS
RESTRICTED TO LARGE HAIL AND SEVERE STRAIGHT-LINE WINDS.

WILL LEAVE THE PUBLIC FORECAST ALONE FOR NOW, AS THE PREVIOUS SHIFT
HAD A PRETTY GOOD HANDLE ON TODAYS SITUATION.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE
Hazardous weather outlook, Jun 23, 9:30 AM CDT, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE NASHVILLE TN
930 AM CDT FRI JUN 23 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-241030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
930 AM CDT FRI JUN 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS WITH THE MOST
FAVORABLE TIME BEING THE LATE AFTERNOON AND EARLY TONIGHT. THE
PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NECESSARY
LATE THIS AFTERNOON AND EARLY TONIGHT.

ORCHANIAN

In the hours before

Local storm report, Jun 23, 11:50 AM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1150 AM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     TSTM WND DMG     6 SSW HOHENWALD         35.47N 87.60W
06/23/2006                   LEWIS              TN   LAW ENFORCEMENT

            911 CENTER REPORTED TREE DOWN ON HIGHWAY 99 ON BUFFALO
            RD.

&&

ORCHANIAN
Local storm report, Jun 23, 11:58 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1156 AM     TSTM WND DMG     LAWRENCEBURG            35.25N 87.34W
06/23/2006                   LAWRENCE           TN   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED TREE DOWN ON WEST POINT RD.

&&

ORCHANIAN
Special weather statement, Jun 23, 12:08 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1208 PM CDT FRI JUN 23 2006

TNZ095-231740-
GILES-
1208 PM CDT FRI JUN 23 2006

AT 12:05 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS ENTERING
THE WESTERN PART OF GILES COUNTY. THESE THUNDERSTORMS WILL
CONTAIN SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY
RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO
AVOID HYDROPLANING. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT
20 TO 25 MPH.

SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE SO STAY TUNED TO
COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR WEATHER UPDATES.

END/ORCHANIAN
Special weather statement, Jun 23, 12:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 PM CDT FRI JUN 23 2006

TNZ060-231745-
MAURY-
1217 PM CDT FRI JUN 23 2006

AT 12:14 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS ENTERING
THE SOUTHWEST PART OF MAURY COUNTY. THESE THUNDERSTORMS WILL
CONTAIN SMALL HAIL...GUSTY WINDS OF 35 TO 40 MPH AND LOCALLY HEAVY
RAINS. MOTORISTS SHOULD SLOW DOWN IN THE HEAVY DOWNPOURS TO
AVOID HYDROPLANING. THESE THUNDERSTORMS WERE MOVING EAST NORTHEAST AT
20 TO 25 MPH.

SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE SO STAY TUNED TO
COMMERCIAL BROADCASTS OR NOAA WEATHER RADIO FOR WEATHER UPDATES.

END/ORCHANIAN
Local storm report, Jun 23, 12:50 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1250 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1248 AM     TSTM WND GST     COLUMBIA                35.62N 87.05W
06/23/2006  M60 MPH          MAURY              TN   TRAINED SPOTTER

            TRAINED SPOTTER MEASURED 60 MPH WIND GUST WITH HIS
            WEATHER STATION.

&&

ORCHANIAN
Local storm report, Jun 23, 1:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
102 PM CDT FRI JUN 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1252 PM     TSTM WND DMG     LEWISBURG               35.45N 86.79W
06/23/2006                   MARSHALL           TN   LAW ENFORCEMENT

            3 TREES WERE DOWN AROUND THE COUNTY. TWO IN THE SOUTH AND
            ONE IN THE NORTH.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:33 PM CDTSevere Thunderstorm WarningOHXSumner27 min
Jun 22, 9:37 PM CDTSevere Thunderstorm WarningOHXClay, Jackson23 min
Jun 22, 9:59 PM CDTSevere Thunderstorm WarningOHXClay31 min
Jun 22, 10:02 PM CDTSevere Thunderstorm WarningOHXSumner28 min
Jun 23, 10:46 AM CDTSevere Thunderstorm WarningOHXWayne59 min
Jun 23, 11:25 AM CDTSevere Thunderstorm WarningOHXLawrence, Lewis50 min
Jun 23, 11:49 AM CDTSevere Thunderstorm WarningOHXBedford56 min
Jun 23, 12:16 PM CDTSevere Thunderstorm WarningOHXGiles29 min
Jun 23, 12:31 PM CDTSevere Thunderstorm WarningOHXGiles, Marshall29 min
Jun 23, 12:44 PM CDTSevere Thunderstorm WarningOHXMaury31 min
Jun 23, 1:00 PM CDTSevere Thunderstorm WarningOHXMaury, Rutherford, Williamson22 min
Jun 23, 1:42 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford33 min
Jun 23, 2:00 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson30 min
Jun 23, 2:20 PM CDTSevere Thunderstorm WarningOHXDeKalb40 min
Jun 23, 2:34 PM CDTSevere Thunderstorm WarningOHXVan Buren26 min
Jun 23, 3:28 PM CDTSevere Thunderstorm WarningOHXCumberland47 min
Jun 23, 3:34 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Putnam21 min
Jun 23, 4:13 PM CDTSevere Thunderstorm WarningOHXFentress32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.